Alert archive / Wisconsin / Small Craft Advisories in 2023

Small Craft Advisory 42, NWS Milwaukee, WI

April 3, 2023

NWS Milwaukee, WI issued this small craft advisory at Apr 3, 2023, 3:07 PM CDT. It took effect at Apr 4, 2023, 7:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2023, 3:07 PM CDT (20:07 UTC)
In effect from
Apr 4, 2023, 7:00 AM CDT
Expired
Apr 5, 2023, 7:00 AM CDT
In force
24 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 8:57 AM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Apr 3, 8:57 AM CDT, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
857 AM CDT Mon Apr 3 2023

.UPDATE...
(Issued 857 AM CDT Mon Apr 3 2023)

Showers will increase in coverage today, across a stationary
baroclinic zone over the region. Dry air in the low levels will
initially limit precip, so we likely won't see much reach the
ground until afternoon. Once precip starts to reach the ground
(initially over far southern WI), intensity will gradually
increase into the evening hours.

Boxell

&&

.SHORT TERM...
(Issued 349 AM CDT Mon Apr 3 2023)

Today through Tuesday:

The bulk of model guidance is showing enough moisture and lift
with increasing warm advection aloft for some rain showers by this
afternoon. It may take a little time to moisten up in the lower
levels, so capped precip chances at 50 percent until the evening
hours. By evening, should be plenty of moisture and lift for
showers across at least the southeast half of the forecast area,
with decreasing chances towards the northwest. Though there will
be a good amount of clouds today, should see enough pokes of
sunshine for high temps into the mid 50s.

Showers should wind down from west to east after midnight tonight,
with mainly dry weather then for Tuesday morning. A warm front
will approach from the south during the afternoon, as a strong low
approaches the area from the Central Plains. The warm front will
likely remain just south of the state line until at least early
evening. Still looks like there will be solid shear Tuesday, along
with mid- level lapse rates of 8-9C and increasing elevated
instability. The higher severe threat is still expected to remain
just to the south given the position and timing of the warm front,
though will have to keep an eye on things as the front lifts into
southern Wisconsin mid to late evening. Regardless, still
expecting a good chance for thunderstorms with a threat for at
least severe hail given the proximity of the warm front and
previously mentioned setup.

Lowered Tuesday temps a bit given easterly winds through the day
on the north side of the warm front. Temps will then warm up
during the evening and overnight hours as the warm front lifts
into the area.

DDV

&&

.LONG TERM...
(Issued 349 AM CDT Mon Apr 3 2023)

Wednesday through Sunday:

The warm airmass is expected to be across at least the eastern
half of the forecast area at daybreak Wednesday, with the cold
front bringing cooler conditions later morning in the afternoon.
May see a few showers/storm linger in east in the morning ahead of
the front, with dry weather likely in the afternoon.

Dry weather is expected Thursday through Saturday, as high
pressure moves in behind the departing low. Below normal temps
are expected Thursday, with warming temps then Friday into the
weekend as southerly winds return on the back side of the high.

A cold front will approach or move through on Sunday. Could see a
chance for showers, depending on the timing of the front. Above
normal temps are likely to continue.

DDV

&&

.AVIATION...
(Issued 857 AM CDT Mon Apr 3 2023)

Ceilings will gradually lower this afternoon and this evening as
light rain increases over the region. Ceilings across southern
Wisconsin should fall to MVFR by mid to late evening, and IFR
overnight.

Winds this morning will be light from the east and northeast,
with speeds increasing from the east overnight into Tuesday
morning.

Boxell

&&

.MARINE...
(Issued 349 AM CDT Mon Apr 3 2023)

Lighter winds will prevail today into tonight. Expect increasing
easterly winds then late tonight into Tuesday ahead of an
approaching low. Winds may hit gale force Tuesday afternoon into
the night across central and eastern portions of the lake. A Small
Craft Advisory will likely be needed by Tuesday afternoon for the
nearshore waters.

Winds will become southwest on Wednesday, as low pressure lifts
through northwest Wisconsin and western Lake Superior. Warmer
temps aloft over the chilly lake waters will likely keep winds
below gale force. May need at least a Small Craft Advisory for the
nearshore waters Wed given strong offshore winds. Gales will then
be possible Wednesday night into Thursday across much of the
lake, as colder air moves into the area.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 3, 4:02 AM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
402 AM CDT Mon Apr 3 2023

WIZ046-047-051-052-056>060-062>072-040915-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
402 AM CDT Mon Apr 3 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms Tuesday afternoon through
Wednesday morning. A few of the storms may reach severe levels
Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-040915-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
402 AM CDT Mon Apr 3 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisory conditions are likely Tuesday afternoon into
Tuesday night, with gales then possible Wednesday and Wednesday
night.

There is a chance for thunderstorms Tuesday afternoon into
Wednesday morning.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-040915-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
402 AM CDT Mon Apr 3 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Winds may hit gale force Tuesday afternoon into the night across
central and eastern portions of the lake.

Warmer temps aloft over the chilly lake waters will likely keep
winds below gale force. Gales will then be possible Wednesday
night into Thursday, as colder air moves into the area.

There is a chance for thunderstorms Tuesday afternoon into
Wednesday afternoon.

DDV

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:07 PM CDTGale WarningMKX64 hr

Nearby

Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.